Alert archive / Pennsylvania / Frost Advisories in 2011
Frost Advisory 4, NWS State College, PA
NWS State College, PA issued this frost advisory at Jun 2, 2011, 3:20 AM EDT for 7 counties in Pennsylvania. It took effect at Jun 3, 2011, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2011, 3:20 AM EDT (07:20 UTC)
- In effect from
- Jun 3, 2011, 2:00 AM EDT
- Expired
- Jun 3, 2011, 6:33 AM EDT
- In force
- 5 hr
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Sullivan County, PA, Tioga County, PA
The radar
The State College radar (KCCX), 75 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2300 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
726 WWUS71 KCTP 020720 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 320 AM EDT THU JUN 2 2011 PAZ005-006-037-021530- /O.NEW.KCTP.FR.Y.0004.110603T0600Z-110603T1100Z/ MCKEAN-POTTER-TIOGA- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD... WELLSBORO 320 AM EDT THU JUN 2 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. * LOCATION...THE NORTH CENTRAL MOUNTAINS. * TEMPERATURES...LOW TEMPERATURES WILL BE IN THE MID 30S. ISOLATED LOCATIONS MAY EVEN FALL TO THE FREEZING MARK. * TIMING...WINDS WILL CALM DOWN TONIGHT AND SKIES WILL BE MAINLY CLEAR. FROST IS EXPECTED TO FORM LATE TONIGHT. * IMPACTS...SENSITIVE PLANTS WILL NEED TO BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DANGELO
4 follow-up statements
525 WWUS71 KCTP 021356 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 956 AM EDT THU JUN 2 2011 PAZ005-006-037-031100- /O.CON.KCTP.FR.Y.0004.110603T0600Z-110603T1100Z/ MCKEAN-POTTER-TIOGA- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD... WELLSBORO 956 AM EDT THU JUN 2 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. * LOCATION...THE NORTH CENTRAL MOUNTAINS. * TEMPERATURES...LOW TEMPERATURES AROUND DAYBREAK FRIDAY WILL BE IN THE MID 30S. ISOLATED LOCATIONS MAY EVEN FALL TO THE FREEZING MARK. * TIMING...WINDS WILL CALM DOWN TONIGHT AND SKIES WILL BE MAINLY CLEAR. FROST IS EXPECTED TO FORM LATE TONIGHT. * IMPACTS...SENSITIVE PLANTS WILL NEED TO BE PROTECTED...OR IF POSSIBLE...TAKEN INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ LAMBERT
378 WWUS71 KCTP 021805 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 205 PM EDT THU JUN 2 2011 PAZ010-011-041-042-030215- /O.EXA.KCTP.FR.Y.0004.110603T0600Z-110603T1100Z/ ELK-CAMERON-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...ST. MARYS...RIDGWAY...EMPORIUM... TROUT RUN...LAPORTE 205 PM EDT THU JUN 2 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. * LOCATION...THE NORTH CENTRAL AND NORTHWEST MOUNTAINS. * TEMPERATURES...LOW TEMPERATURES AROUND DAYBREAK FRIDAY WILL BE IN THE MID 30S. ISOLATED LOCATIONS ACROSS ELK AND SULLIVAN COUNTIES MAY EVEN FALL TO THE FREEZING MARK. * TIMING...WINDS WILL CALM DOWN TONIGHT AND SKIES WILL BE MAINLY CLEAR. FROST IS EXPECTED TO FORM LATE TONIGHT. * IMPACTS...SENSITIVE PLANTS WILL NEED TO BE PROTECTED...OR IF POSSIBLE...TAKEN INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ005-006-037-030215- /O.CON.KCTP.FR.Y.0004.110603T0600Z-110603T1100Z/ MCKEAN-POTTER-TIOGA- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD... WELLSBORO 205 PM EDT THU JUN 2 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. * LOCATION...THE NORTHERN MOUNTAINS. * TEMPERATURES...LOW TEMPERATURES AROUND DAYBREAK FRIDAY WILL BE IN THE MID 30S. ISOLATED LOCATIONS MAY EVEN FALL TO THE FREEZING MARK. * TIMING...WINDS WILL CALM DOWN TONIGHT AND SKIES WILL BE MAINLY CLEAR. FROST IS EXPECTED TO FORM LATE TONIGHT. * IMPACTS...SENSITIVE PLANTS WILL NEED TO BE PROTECTED...OR IF POSSIBLE...TAKEN INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ LAMBERT
736 WWUS71 KCTP 022339 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 739 PM EDT THU JUN 2 2011 PAZ005-006-010-011-037-041-042-031100- /O.CON.KCTP.FR.Y.0004.110603T0600Z-110603T1100Z/ MCKEAN-POTTER-ELK-CAMERON-TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS... RIDGWAY...EMPORIUM...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE 739 PM EDT THU JUN 2 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. * LOCATION...THE NORTHERN MOUNTAINS. * TEMPERATURES...LOW TEMPERATURES AROUND DAYBREAK FRIDAY WILL BE IN THE MID 30S. ISOLATED LOCATIONS MAY EVEN FALL TO THE FREEZING MARK. * TIMING...WINDS WILL CALM DOWN TONIGHT AND SKIES WILL BE MAINLY CLEAR. FROST IS EXPECTED TO FORM LATE TONIGHT. * IMPACTS...SENSITIVE PLANTS WILL NEED TO BE PROTECTED...OR IF POSSIBLE...TAKEN INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
636 WWUS71 KCTP 031033 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 633 AM EDT FRI JUN 3 2011 .HIGH PRESSURE WILL PRODUCE A CHILLY MORNING ACROSS THE AREA. PAZ005-006-010-011-037-041-042-031145- /O.CAN.KCTP.FR.Y.0004.000000T0000Z-110603T1100Z/ MCKEAN-POTTER-ELK-CAMERON-TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS... RIDGWAY...EMPORIUM...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE 633 AM EDT FRI JUN 3 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY. SOME PATCHY FROST IS POSSIBLE EARLY THIS MORNING. HOWEVER...WIDESPREAD FROST IN NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Jun 2, 3:16 AM EDT, 4 minutes earlier.
Area forecast discussion, Jun 2, 3:16 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 316 AM EDT THU JUN 2 2011 .SYNOPSIS... HIGH PRESSURE WILL PROVIDE FAIR AND DRY WEATHER THROUGH THE REST OF THE WEEK. FROST IS POSSIBLE ACROSS THE NORTHERN TIER TONIGHT...THEN A SLOW WARMING TREND WILL ENSUE. WEAK LOW PRESSURE SYSTEMS WILL OCCASIONALLY DROP DOWN FROM THE NORTHWEST THIS WEEKEND AND NEXT WEEK...AND KEEP THE WEATHER UNSETTLED. && .NEAR TERM /THROUGH TODAY/... DEWPOINTS INTO THE 40S ALMOST EVERYWHERE WITH 3AM VALUES 37F AT KBFD AND 39F OUT THE DOOR. SKY GENERALLY CLEAR...BUT WINDS STILL UP AT MOST LOCATIONS...WITH KAOO GUSTING TO 20 OR 25KTS AT TIMES WITH THE WIND FUNNELING THRU THE GAP TO THEIR WNW. MID DECK OVER LAKE ONTARIO MAY TRY TO BRUSH THE NERN COS...BUT WILL NOT REDUCE AN OTHERWISE REFRESHINGLY DRY DAY AFTER QUITE A STRETCH OF HOT AND MUGGY DAYS. WNW WINDS WILL INCREASE AFTER SUNRISE AND GUSTS THIS AFTERNOON WILL BE 20-30KTS EVERYWHERE. WE WILL MOST LIKELY ONLY MIX UP TO 3500-4000FT TODAY. THIS AND A DOWNSLOPE IN THE SE WILL MAKE FOR MAXES RIGHT AT TYPICAL JUNE 2ND VALUES. NWRN SITES WILL RUN ABOUT 5F BELOW NORMALS WITHOUT THE BENEFIT OF DOWNSLOPE WARMING...AND TEMPS AT THE TOP OF THE LAYER THERE ONLY ABOUT +2C THIS AFTN. && .SHORT TERM /TONIGHT THROUGH 6 PM FRIDAY/... MAV/MET STILL SUGGEST A WIDESPREAD FROST OR EVEN FREEZE TONIGHT ACROSS THE NRN TIER. MAV=30 AND MET=34 FOR MINS AT KBFD TONIGHT. HOWEVER...THE WINDS WILL STAY UP FOR THE FIRST HALF OF THE NIGHT BEFORE CALMING LATE AND COULD CUT DOWN ON THE LENGTH OF TIME THAT WE WILL RADIATE VERY WELL. ALSO...THIN CIRRUS FLOWING DOWN THE EASTERN SIDE OF THE MIDWEST RIDGE COULD ALSO MOVE INTO THE NW AND TRY TO KEEP TEMPS UP. BUT...PWATS ARE REALLY LOW AND SUBSIDENCE IS VERY STRONG. WHILE ISOLATED SPOTS /LIKE KBFD...KANE AND SHINGLEHOUSE/ COULD FREEZE...FEEL STRONGLY THAT MOST PLACES IN THE NORTH WILL GET INTO THE M30S. THUS...WILL ISSUE A FROST ADVY FOR THE FAR N TONIGHT...AND MENTION PATCHY FROST FOR ALMOST THE NRN HALF OF CENTRAL PA. IF CONDITIONS LOOK COLDER...THE ADVY MAY NEED TO BE EXPANDED AT A LATER TIME. AFTER A COOL /ABOUT 10F BELOW NORMALS/ START TO THE DAY...FRIDAY LOOKS STELLAR. THE SFC RIDGE WILL BE DIRECTLY OVERHEAD. ONLY A LITTLE CIRRUS POSSIBLE AND TEMPS SHOULD REBOUND TO THE U60S/L70S IN THE NORTH AND NR 80 IN THE SOUTH. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... MODEL AND ENSEMBLE GUIDANCE IS IN GOOD AGREEMENT ON THE LONG WAVE PATTERN IN THE MEDIUM RANGE PD. THE ANOMALOUS/HOT MID LATITUDE SUBTROPICAL RIDGE WILL RETROGRADE WWD INTO THE SRN PLAINS LEAVING THE AREA IN A NW FLOW ALOFT. HPC PROGS SHOW A FNTL SYS PUSHING SWD FROM THE GRT LKS INTO THE MID ATLC LATE SAT INTO SUNDAY...FOLLOWED BY HIGH PRES FOR EARLY NEXT WEEK. THE SUBTROPICAL RIDGE MAY TRY TO RETURN EWD BY THE END OF THE PERIOD WHICH WOULD FAVOR WARMER HIGHS BY DY7-8. && .AVIATION /07Z THURSDAY THROUGH MONDAY/... A TIGHT PRESSURE GRADIENT ACROSS PENNSYLVANIA WILL RESULT IN GUSTY NW WINDS LATER TODAY. BUFKIT SOUNDINGS INDICATE STRONGER WINDS ALOFT WILL BEGIN MIXING TO THE SFC BY 13Z-14Z WITH PEAK GUSTS THIS AFTN BTWN 25-30KTS ACROSS MUCH OF THE REGION...AND POSSIBLY 30-35KTS ACROSS THE LOWER SUSQ VALLEY. OTHER THAN THE WINDS...GOOD FLYING WX EXPECTED WITH A HIGH DEGREE OF CONFIDENCE IN VFR CONDS TODAY. OUTLOOK... FRI...NO SIG WX EXPECTED. SAT...SCATTERED TSRA IMPACTS POSSIBLE. SUN-MON...NO SIG WX EXPECTED. && .FIRE WEATHER... WINDS WILL GUST OVER 20KTS TODAY...AND RH/S WILL DIP INTO THE 20S AND LOWER 30S THIS AFTN. DESPITE LOW FINE FUEL MOISTURE...THE AREA IS VERY MUCH GREEN/GROWING. AFTER COORD WITH FIRE AGENCIES...WILL NOT BE ISSUING A RED FLAG WARNING TODAY. && .CTP WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 7 AM EDT FRIDAY FOR PAZ005-006-037. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...STEINBUGL AVIATION...FITZGERALD FIRE WEATHER...DANGELO
Hazardous weather outlook, Jun 2, 2:10 AM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 210 AM EDT THU JUN 2 2011 PAZ018-019-024>028-033>036-045-046-049>053-056>059-063>066-030615- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 210 AM EDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-017-037-041-042-030615- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-TIOGA- NORTHERN LYCOMING-SULLIVAN- 210 AM EDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. FROST IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Pennsylvania, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.